Alert archive / Texas / Flash Flood Warnings in 2009
Flash Flood Warning 101, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Oct 22, 2009, 4:38 AM CDT for Coryell County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 22, 2009, 4:38 AM CDT (09:38 UTC)
- Expired
- Oct 22, 2009, 8:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Coryell County, TX
The radar
The Ft Hood radar (KGRK), 93 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 9.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 245 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 477 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 328 m²/s²
- 0-3 km storm-relative helicity
- 425 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 220938
FFWFWD
TXC099-221330-
/O.NEW.KFWD.FF.W.0101.091022T0938Z-091022T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
438 AM CDT THU OCT 22 2009
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CORYELL COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 830 AM CDT
* AT 430 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
RADAR RAINFALL ESTIMATES OF 2 TO 3 INCHES OF RAIN ACROSS CORYELL
COUNTY. AN ADDITIONAL 1 TO 2 INCHES WILL BE POSSIBLE THROUGH THE
MORNING COMMUTE.
* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE EVANT...COPPERAS COVE...AND GATESVILLE.
LAW ENFORCEMENT OFFICIALS REPORTED NUMEROUS IMPASSABLE LOW WATER
CROSSINGS. MANY FARM-TO-MARKET ROADS AS WELL NUMEROUS CITY ROADS
ALSO HAVE HIGH WATER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN WATER COVERS THE ROADWAY REMEMBER...TURN AROUND DONT DROWN.
TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE
WATER RECEDES. REMEMBER...MOST FLOOD RELATED DEATHS OCCUR IN
AUTOMOBILES. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO
RECOGNIZE THE DANGERS OF FLASH FLOODS.
&&
LAT...LON 3147 9817 3167 9777 3171 9769 3133 9742
3108 9791
$$
251 follow-up statement
000
WGUS74 KFWD 221208
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
708 AM CDT THU OCT 22 2009
TXC099-221330-
/O.CON.KFWD.FF.W.0101.000000T0000Z-091022T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CORYELL TX-
708 AM CDT THU OCT 22 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM CDT FOR
CORYELL COUNTY...
AT 702 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
WIDESPREAD RAINFALL TOTALS OF 3 TO 5 INCHES ACROSS CORYELL COUNTY...
WITH ISOLATED HIGHER AMOUNTS. ALTHOUGH THE RAIN WILL CONTINUE
TAPERING OFF THROUGH 830 AM...EXTENSIVE FLASH FLOODING IS ONGOING.
EVANT HAS DELAYED THE OPENING OF ITS SCHOOLS THIS MORNING. NUMEROUS
FARM-TO-MARKET AND COUNTY ROADS REMAIN FLOODED. THE RUNOFF WILL
CONTINUE THROUGHOUT THE MORNING...AND A FLOOD WARNING MAY NEEDED
BEYOND 830 AM EVEN THOUGH THE RAIN WILL HAVE COME TO AN END AT THAT
TIME.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
&&
LAT...LON 3147 9817 3167 9777 3171 9769 3133 9742
3108 9791
$$
25What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 22, 4:16 AM CDT, 22 minutes earlier.
Area forecast discussion, Oct 22, 4:16 AM CDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 416 AM CDT THU OCT 22 2009 .DISCUSSION... FRONT HAS ENTERED NW ZONES...AND WILL TRAVERSE THE CWA FROM WEST TO EAST OVER THE COURSE OF THE DAY. NO POSTFRONTAL PRECIP EVIDENCE OF SIGNIFICANT DOWNGLIDE AND DRY ADVECTION UPWARDS OF 850MB. POP/WX GRIDS SHOW SIGNIFICANT GRADIENT WITH FROPA. STILL POTENTIAL FOR ADDITIONAL HEAVY RAIN EAST OF I-35 BEYOND THE END OF THE FLASH FLOOD WATCH. AN EXTENSION MAY BE NEEDED...BUT WOULD LIKELY NOT INCLUDE DALLAS/FORT WORTH...WACO/TEMPLE/KILLEEN...OR SHERMAN/ DENISON. CLOUDS WILL DISSIPATE FROM WEST TO EAST...ALLOWING FOR A COOL NIGHT IN THE 40S. UPPER TROUGH AXIS WILL PASS THROUGH DRY FRIDAY NIGHT...WITH LITTLE IN THE WAY OF CLOUD COVER. ABUNDANT SUNSHINE WILL BUOY TEMPERATURES BACK IN THE 70S FOR A SPECTACULAR SATURDAY AFTERNOON. HOWEVER...THE RAPID SUCCESSION OF FRONTAL PASSAGES WILL CONTINUE WITH ANOTHER FROPA LATE SUNDAY INTO SUNDAY NIGHT. MOISTURE RETURN SATURDAY AND SUNDAY SHOULD ALLOW FOR FRONTAL CONVECTION. ANOTHER BRIEF RESPITE BEFORE NEXT FRONT ARRIVES THE MIDDLE OF NEXT WEEK. 25 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 64 46 66 48 74 / 30 0 0 0 0 WACO, TX 67 48 69 48 76 / 50 0 0 0 0 PARIS, TX 64 42 62 44 69 / 90 5 0 5 0 DENTON, TX 64 43 66 43 73 / 30 0 0 0 0 MCKINNEY, TX 64 44 65 44 73 / 50 5 0 0 0 DALLAS, TX 64 47 66 50 74 / 40 0 0 0 0 TERRELL, TX 65 46 66 46 73 / 70 5 0 0 0 CORSICANA, TX 67 46 67 48 75 / 70 5 0 0 0 TEMPLE, TX 68 48 70 47 75 / 50 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 6 AM CDT EARLY THIS MORNING FOR TXZ091>095-102>107-117>123-131>135-144>148-157>162-174-175. && 58/25
Hazardous weather outlook, Oct 21, 7:35 PM CDT, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 735 PM CDT WED OCT 21 2009 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-230045- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 735 PM CDT WED OCT 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT THROUGH 6 AM THURSDAY MORNING ALONG AND EAST OF A LINE FROM BOWIE TO WEATHERFORD AND COPPERAS COVE. HEAVY RAINFALL IS LIKELY ACROSS A LARGE PORTION OF NORTH TEXAS TONIGHT WITH TOTALS OF 1 TO 3 INCHES AND ISOLATED AMOUNTS IN EXCESS OF 4 INCHES. FLASH FLOODING IS EXPECTED. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE LATE TONIGHT...BUT NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL TAPER OFF FROM WEST TO EAST THURSDAY AS A COLD FRONT SWEEPS THROUGH NORTH TEXAS. SOME LOCALLY HEAVY RAINFALL MAY STILL BE POSSIBLE ACROSS FAR EASTERN NORTH TEXAS THROUGH MID- MORNING. LOW THUNDERSTORM CHANCES WILL RETURN SUNDAY NIGHT AND MONDAY...AS ANOTHER COLD FRONT AND DISTURBANCE ALOFT AFFECT THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED FOR FLOODING PROBLEMS.
In the hours before
Local storm report, Oct 21, 10:48 PM CDT, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1048 PM CDT WED OCT 21 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM FLASH FLOOD GAINESVILLE 33.63N 97.15W
10/21/2009 COOKE TX LAW ENFORCEMENT
CAR WASHED OFF OF CHESTNUT ROAD IN GAINESVILLE.Local storm report, Oct 21, 11:17 PM CDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1117 PM CDT WED OCT 21 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM FLASH FLOOD 5 NW CLEBURNE 32.40N 97.46W
10/21/2009 JOHNSON TX LAW ENFORCEMENT
A FEW RURAL ROADS AROUND THE COUNTY ARE CLOSED DUE TO
HIGH WATERLocal storm report, Oct 22, 12:59 AM CDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1259 AM CDT THU OCT 22 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1234 AM FLASH FLOOD 5 E GRANBURY 32.45N 97.71W
10/22/2009 HOOD TX TRAINED SPOTTER
CREEKS 3 TO 5 FEET OVER THEIR BANKS AT DECORDOVA...5
MILES EAST OF GRANBURYLocal storm report, Oct 22, 2:40 AM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
240 AM CDT THU OCT 22 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 AM FLASH FLOOD LAMPASAS 31.07N 98.18W
10/22/2009 LAMPASAS TX LAW ENFORCEMENT
SEVERAL STREETS IN LAMPASAS ARE CLOSED DUE TO HIGH WATERThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 7:03 PM CDT | Areal Flood Advisory | FWD | Cooke, Grayson | 3 hr |
| Oct 21, 7:15 PM CDT | Flash Flood Warning | FWD | Collin, Cooke, Grayson | 3 hr |
| Oct 21, 8:35 PM CDT | Areal Flood Advisory | FWD | Comanche, Eastland, Erath, Hood, Jack, Montague and 5 more | 115 min |
| Oct 21, 9:12 PM CDT | Flash Flood Warning | FWD | Denton, Hood, Johnson, Somervell, Tarrant | 5 hr |
| Oct 21, 9:20 PM CDT | River Flood Warning | FWD | Dallas | 70 hr |
| Oct 21, 9:34 PM CDT | River Flood Warning | FWD | Collin | 37 hr |
| Oct 21, 10:10 PM CDT | River Flood Warning | FWD | Hunt, Rockwall | 35 hr |
| Oct 21, 10:11 PM CDT | Flash Flood Warning | FWD | Grayson | 3 hr |
| Oct 21, 10:35 PM CDT | Areal Flood Advisory | FWD | Collin, Dallas, Denton, Rockwall | 3 hr |
| Oct 21, 10:41 PM CDT | Areal Flood Advisory | FWD | Anderson, Dallas, Henderson, Kaufman, Navarro, Rains and 2 more | 3 hr |
| Oct 21, 10:51 PM CDT | Flash Flood Warning | FWD | Cooke, Montague | 114 min |
| Oct 21, 11:06 PM CDT | Areal Flood Advisory | FWD | Coryell, Lampasas | 3 hr |
| Oct 21, 11:11 PM CDT | Areal Flood Advisory | FWD | Delta, Fannin, Hopkins, Hunt, Lamar | 3 hr |
| Oct 22, 12:26 AM CDT | River Flood Warning | FWD | Denton | 27 hr |
| Oct 22, 12:43 AM CDT | Areal Flood Advisory | FWD | Bosque, Hill, Johnson, McLennan, Somervell | 3 hr |
| Oct 22, 1:25 AM CDT | Flash Flood Warning | FWD | Bosque, Coryell, Hamilton, Hill, Lampasas, McLennan | 3 hr |
| Oct 22, 1:46 AM CDT | Areal Flood Advisory | FWD | Dallas, Ellis, Navarro | 119 min |
| Oct 22, 1:46 AM CDT | River Flood Warning | FWD | Wise | 46 hr |
| Oct 22, 2:02 AM CDT | Areal Flood Advisory | FWD | Anderson, Henderson, Rains, Van Zandt | 118 min |
| Oct 22, 3:09 AM CDT | Areal Flood Advisory | FWD | Hood, Johnson, Parker, Somervell, Tarrant | 111 min |
| Oct 22, 3:39 AM CDT | River Flood Warning | FWD | Coryell | 10 hr |
| Oct 22, 3:59 AM CDT | River Flood Warning | FWD | Lampasas | 6 hr |
| Oct 22, 4:35 AM CDT | Areal Flood Advisory | FWD | Bell, Bosque, Coryell, Hill, Lampasas, McLennan | 3 hr |
| Oct 22, 4:37 AM CDT | Areal Flood Advisory | FWD | Bell, Bosque, Hill, Lampasas, McLennan | 3 hr |
| Oct 22, 4:52 AM CDT | Flash Flood Warning | FWD | Bosque, Hill | 113 min |
| Oct 22, 5:01 AM CDT | Areal Flood Advisory | FWD | Johnson | 3 hr |
| Oct 22, 5:23 AM CDT | River Flood Warning | FWD | Navarro | 63 hr |
| Oct 22, 5:23 AM CDT | River Flood Warning | FWD | Henderson, Navarro | 15 days |
| Oct 22, 5:53 AM CDT | River Flood Warning | FWD | Coryell | 22 hr |
| Oct 22, 6:43 AM CDT | Flash Flood Warning | FWD | Bosque | 2 hr |
| Oct 22, 7:26 AM CDT | River Flood Warning | FWD | Hunt | 25 hr |
| Oct 22, 8:05 AM CDT | River Flood Warning | FWD | McLennan | 86 min |
| Oct 22, 8:34 AM CDT | Areal Flood Warning | FWD | Bell, Falls | 4 hr |
| Oct 22, 8:40 AM CDT | Areal Flood Warning | FWD | Johnson | 4 hr |
| Oct 22, 8:46 AM CDT | Areal Flood Warning | FWD | Bosque, Coryell, Hill, McLennan | 4 hr |
| Oct 22, 9:13 AM CDT | Areal Flood Warning | FWD | Cooke | 3 hr |
| Oct 22, 9:29 AM CDT | Areal Flood Warning | FWD | Anderson | 14 hr |
| Oct 22, 9:49 AM CDT | River Flood Warning | FWD | Dallas, Tarrant | 11 hr |
| Oct 22, 9:49 AM CDT | River Flood Warning | FWD | Collin | 12 hr |
| Oct 22, 11:08 AM CDT | River Flood Warning | FWD | Ellis, Kaufman | 23 hr |
Nearby
Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.